Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 3, NWS North Platte, NE

September 5, 2017Garden County, Grant County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Sep 5, 2017, 12:49 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It took effect at Sep 6, 2017, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2017, 12:49 PM MDT (18:49 UTC)
In effect from
Sep 6, 2017, 2:00 AM MDT
Expired
Sep 6, 2017, 7:00 AM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS73 KLBF 051849
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
149 PM CDT Tue Sep 5 2017

...Areas of Frost Tonight...

.Cold air and clear skies will likely produce freezing
temperatures in some areas with frost.

NEZ004-061300-
/O.NEW.KLBF.FR.Y.0003.170906T0800Z-170906T1300Z/
Sheridan-
Including the cities of Gordon and Rushville
1249 PM MDT Tue Sep 5 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. 

* Temperatures will fall to 32 degrees in some areas with frost 
  developing.

* The freezing temperatures and frost will damage sensitive
  plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
779 
WWUS73 KLBF 051935 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
235 PM CDT Tue Sep 5 2017

...Areas of Frost Tonight...

.Cold air and clear skies will likely produce freezing
temperatures in some areas with frost.

NEZ022-023-060345-
/O.EXA.KLBF.FR.Y.0003.170906T0800Z-170906T1300Z/
Garden-Grant-
Including the cities of Oshkosh, Lewellen, and Hyannis
135 PM MDT Tue Sep 5 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. 

* Temperatures will fall to 32 degrees in some areas with frost 
  developing. 

* The freezing temperatures and frost will damage sensitive 
  plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NEZ004-060345-
/O.CON.KLBF.FR.Y.0003.170906T0800Z-170906T1300Z/
Sheridan-
Including the cities of Gordon and Rushville
135 PM MDT Tue Sep 5 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM MDT
WEDNESDAY...

* Temperatures will fall to 32 degrees in some areas with frost 
  developing. 

* The freezing temperatures and frost will damage sensitive 
  plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
216 
WWUS73 KLBF 060839
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
339 AM CDT Wed Sep 6 2017

...Frost Likely Tonight...

.Frost is likely tonight across portions of the northeastern
Nebraska panhandle and western Sandhills. 

NEZ004-022-023-061300-
/O.CON.KLBF.FR.Y.0003.000000T0000Z-170906T1300Z/
Sheridan-Garden-Grant-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
and Hyannis
239 AM MDT Wed Sep 6 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

* Temperatures will fall to 32 to 34 degrees through sunrise this
  morning with frost likely.  

* Frost may damage sensitive plants.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor 
plants may be killed if left uncovered.

&&

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 5, 11:18 AM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 5, 11:18 AM MDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1218 PM CDT Tue Sep 5 2017

.SYNOPSIS...
Issued at 338 AM CDT Tue Sep 5 2017

H5 analysis tonight had a highly amplified pattern
across the CONUS and Canada. Strong closed low pressure was present
over northeastern Ontario wit a trough extending to the south
southwest into the middle Mississippi and lower Missouri valleys.
West of this feature, high pressure was located over northeastern
Nevada with a ridge extending north into the Yukon and western
portions of the Northwest Territories of Canada. At the surface: A
strong cold front pushed through the forecast area earlier this
evening and had moved as far south as southern Oklahoma overnight.
High pressure was nosing into eastern Montana overnight and was
located northwest of Glasgow Montana. Mid level clouds had begun to
develop across northeastern Colorado and far southwestern Nebraska
over the past couple of hours. Elsewhere, skies were mostly clear
and readings were in the upper 40s to lower 50s.

&&

.SHORT TERM...(Today and tonight)
Issued at 338 AM CDT Tue Sep 5 2017

The main forecast challenge in the near term is temperatures and
frost potential in the northwest tonight. For today, high pressure
will continue to build south into the western Dakotas, eastern
Montana, and northeastern Wyoming today. Northwesterly winds will
increase this afternoon ahead of the approaching high. This will
facilitate decent mixing with highs in the lower to middle 70s
expected. For tonight: The surface high will build south into
central Nebraska and is expected to be over central Nebraska by
12z Wednesday. Light winds, clear skies, and a fairly dry airmass,
will allow temperatures to cool quickly tonight. The latest MAV
and MET guidance have a swath of 30s from the Platte River valley
northwest into the western sandhills. For North Platte, the MET
and MAV are forecasting 36 and 34 tonight respectively, while the
EC MOS has 40 for a low. The inherited forecast had a low of 39
tonight and trended lows toward the warmer MET guidance, which was
still lower than the inherited forecast. This yielded a swath of
35 to 37 degree lows from the Platte River Valley northwest into
the western sandhills. Went ahead and inserted a mention of patchy
frost tonight from 10z to 13z and used 36 degrees for the
threshold for frost. Will forgo any frost headlines attm since the
EC guidance is still much warmer than the MET/MAV guidance. Will
pass along my concerns to the daytime shift and they can make a
decision on headlines later today.

.LONG TERM...(Wednesday through Monday)
Issued at 338 AM CDT Tue Sep 5 2017

Upper level ridging will build east into the central and southern
plains through the weekend. This will bring a return to warm
temperatures, with highs in the 80s. A shortwave will briefly
dampen the ridging late Friday into Saturday. Only slight chances
for any precipitation with this wave, as moisture will be quite
limited.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1218 PM CDT Tue Sep 5 2017

VFR is expected all areas this afternoon, tonight and Wednesday
morning.

Sfc high pressure across MT will drift south into Neb tonight and
move slowly east Wednesday morning. SKC is expected during this
time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 7 AM MDT Wednesday for NEZ004.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Sep 5, 11:18 AM MDT, 1 hour 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1218 PM CDT Tue Sep 5 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-061730-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1218 PM CDT Tue Sep 5 2017 /1118 AM MDT Tue Sep 5 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Freezing temperatures and areas of frost are expected overnight
across parts of Sheridan County.

Patchy frost is possible overnight tonight across the western
sandhills and portions of the Platte River Valley. Overnight lows
may dip into the mid 30s in these areas.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Thunderstorms are possible Friday night into Saturday night. A few
strong or briefly severe storms may develop late Friday afternoon
and early Friday evening. The area of concern is generally west of
highway 83 and the hazards are large hail and wind damage.

Any thunderstorms which develop Saturday are not expected to be
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Frost Advisories in Nebraska, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.